Jump to content





Day 98 On Spironolactone -- Clear For The 3 Month Mark!

Posted by JennyLG, 28 January 2013 · 2,242 views

spironolactone tretinoin doxycycline birth control pill
Feeling GREAT about my skin... finally! My derm and my doctor both said to let the spiro work for 3 months and then reevaluate my progress once my body and hormones have been able to adjust. At this point, this is the best my skin has looked in years. I'm absolutely amazed. There's not even one spot underneath my skin -- before I would have cysts forming every few days that I could feel when I washed my face. And now my entire face feels smooth. I went through some ups and downs, and I think it was just my body adjusting (and since I also switched my birth control pill in the process) but at this point I feel great. I have maybe 3 spots on my face right now, but they couldn't even be called pimples. They are just little pores that are blocked. It's a miracle! Granted, it wasn't an overnight miracle, and over the last 3 months I definitely had some days where I wanted to give up, and before my spiro treatment I struggled for 10+ years (basically since high school) with problem skin. So overnight ---- not so much! But I do finally feel like I've found the right mix of treatment. I have a lot of hyper pigmentation and a few scars that still need to heal, so I'm still a little dependent on makeup to cover those spots, but at least there aren't new breakouts forming. And anyone who has struggled with cystic acne can probably relate --- I don't care how red my face is, as long as I don't have huge bumps that are painful and swollen, I'll consider that a good day!
 
I've also learned an important lesson to let my skin heal on its own. All those years I was picking and squeezing and irritating my face was only making things a million times worse. I've realized that my body will take care of a clogged pore within 3 days, and if I squeeze it that will only create a scab and a scar and not heal any faster at all.
 
The only side effect of the spiro I've noticed to be lingering is the fact that I lost about 15 pounds. I used to weigh about 125 and now I'm around 110. I didn't change one thing in my diet or exercise, but I think the fact that its a diuretic just means I don't have any water bloat anymore. Not a bad thing! And my breasts feel bigger -- almost a little swollen? -- but they don't hurt at all, just seem to fill out my bra better. That's also a good thing I guess.
 
I'm slowly stopping the doxy, I don't think it was helping at all anyway. So right now I'm taking 100mg spiro in the morning, 100mg doxy in the morning, my birth control pill (Sprintec) and using tretinoin cream .025% at night. In 2 weeks I'll stop the doxy altogether. My advice to anyone who's struggling is to stay positive and be patient. It can take a while to see results with any program. And now I realize that less is more --- I used to try a bajillion products and all that really did was dry out my face and cause redness and irritation. Now I use moisturizer in the morning and at night, and no harsh astringents or creams that will dry out my face. It always seemed counter-intuitive to me, why would I moisturize my face when it's already oily? But now I know that maintaining a balance - not using too much product and not leaving my face too dry - is really the best approach for me. Okay enough rambling for now... I'll update in another few weeks with what is hopefully lasting results!! Posted Image




Wow, I'm at about ~2 months and things are starting to feel better. I hope I feel the same as you at 3! Good job sticking with it!!! 

Glad to hear you're seeing improvements! I would definitely recommend hanging in there, there were more than a few days I felt like it was hopeless and my skin was getting worse, and I think it just really does take 3 months or more to fully adjust. I'm sure you'll feel just as good in another month :)

So happy for you!!

Did the Spiro clear up clogged pores/comedones for you?
The spiro only helped with the deep cystic type acne that was caused by stress, PMS etc. a topical retinoid has cleared up my pores really well, I use tretinoin and its great for that. Just be sure to also use a moisturizer night and day since those products can dry out your skin (which leads to more breakouts, at least in my experience).

Recent Comments

0 user(s) viewing

0 members, 0 guests, 0 anonymous users

Latest Visitors